MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG DUALSWITCH-VALVE 10/30; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG DUALSWITCH-VALVE 10/30; HYDROCEPHALUS MANAGEMENT
Model Number FV100T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a dualswitch-valve 10/30 (part # fv100t) was implanted during a procedure performed on (b)(6) 2002.According to the complainant, the abdominal catheter has ruptured.The patient underwent a revision procedure on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Height: 162.5 centimeters (cm).Weight: (b)(6) (kg).Gender: female.
 
Additional Manufacturer Narrative
Manufacturing and quality control data.The dsv was manufactured by a qualified employee on (b)(6) 2001.Deviations during assembly did not occur.The product was finally tested as article fv100t and released for packaging and sterilization and was sterilized by miethke.The dsv has a fixed pressure of 13 cmh2o in horizontal and 30 cmh2o in the vertical position.The parameters after completion of the valve assembly were tested at a flow rate of 50 ml/h at a fixed pressure of 13/ 30 cmh2o were found to meet specifications.All tested parameters were assessed according to specifications.Visual inspection: the following observations were made during the visual inspection: - missing catheter/ torn catheter visible - deposits on the valve permeability test: the test showed that the dsv is permeable, the liquid was bloody.Internal inspection of product: after dismantling of the valve, deposits were found in dsv.Results: based on our investigation results, we have determined a catheter rupture.Over almost 20 years of implantation the shear and tensile forces applied might have led to a rupture.The magnitude of these forces cannot be determined retrospectively.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.

Brand Name
DUALSWITCH-VALVE 10/30
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key14218247
Report Number3004721439-2022-00115
Device Sequence Number4124547
Product Code JXG
UDI-Device Identifier04041906101008
UDI-Public4041906101008
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV100T
Device Catalogue NumberFV100T
Device Lot Number20000257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer04/17/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2001
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale
Patient Weight43 KG